Alert archive / Nevada / Red Flag Warnings in 2016

Red Flag Warning 8, NWS Elko, NV

August 2, 2016

NWS Elko, NV issued this red flag warning at Aug 2, 2016, 1:52 AM PDT. It took effect at Aug 2, 2016, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2016, 1:52 AM PDT (08:52 UTC)
In effect from
Aug 2, 2016, 11:00 AM PDT
Expired
Aug 2, 2016, 7:14 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted.

490 
WWUS85 KLKN 020852
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
152 AM PDT TUE AUG 2 2016


NVZ468-469-021000-
/O.CAN.KLKN.FW.A.0004.160802T1800Z-160803T0300Z/
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-
152 AM PDT TUE AUG 2 2016

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 468 AND 469...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE
WEATHER WATCH.

WINDS ARE FORECAST TO BE SLIGHTLY LOWER THAN PREVIOUSLY
ANTICIPATED, WITH SPEEDS OF 20 TO 25 MPH. AS A RESULT, WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED AND THE WATCH IS
BEING CANCELLED.

$$

NVZ467-030300-
/O.UPG.KLKN.FW.A.0004.160802T1800Z-160803T0300Z/
/O.NEW.KLKN.FW.W.0008.160802T1800Z-160803T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
152 AM PDT TUE AUG 2 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 467...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
1 follow-up statement
936 
WWUS85 KLKN 030214
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
714 PM PDT TUE AUG 2 2016


NVZ467-030315-
/O.CAN.KLKN.FW.W.0008.000000T0000Z-160803T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
714 PM PDT TUE AUG 2 2016

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 467...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING.

WINDS HAVE DECREASED ACROSS THE AREA, BUT RELATIVE HUMIDITIES
CONTINUE TO REMAIN LOW AT 12-18 PERCENT. BECAUSE WINDS HAVE
DECREASED TO BELOW CRITICAL THRESHOLDS, THE WARNING IS BEING
CANCELED. LOOK FOR THE WINDS TO CONTINUE DECREASING AND RELATIVE
HUMIDITIES INCREASING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 1, 1:57 PM PDT, 11 hours 55 minutes earlier.

Area forecast discussion, Aug 1, 1:57 PM PDT, 11 hours 55 minutes before
Area Forecast Discussion
National Weather Service Elko NV
157 PM PDT Mon Aug 1 2016

.SYNOPSIS...There will be a few showers and thunderstorms popping
up across parts of central and eastern Nevada this evening and
again on Tuesday and Wednesday. Winds will get a little breezy
across northern Nevada on Tuesday as well. A brief return to a
monsoon flow may bring some strong thunderstorms Thursday and
Friday.

&&

.SHORT TERM...Tonight through Wednesday. Cumulus clouds started
developing across central Nevada and east of the Ruby Mountains around
noon today however no lightning had been detected as of 130 pm.
Winds are a little gust across northern Nevada this afternoon but
no issues have been noted on this relatively quiet day. The models
are in good agreement with the general pattern however the GFS
model has been more aggressive in the production of QPF vs. other
models of late so utilized the GFS with a bit of caution.

There are really no public issues for the short term period. An
upper low pressure system will move in off the Pacific through
Washington State tonight, move north of Nevada on Tuesday, cross
Montana and skirt the CONUS/Canada border Wednesday. The passage
of this feature will mainly do two things: create some breezy
winds on Tuesday across northern Nevada and inhibit the flow of
moist air into central and eastern Nevada. Thus thunderstorm
activity will be mainly isolated with little coverage beyond
central Nevada and areas east of the Ruby Mountains in Elko
County.

.LONG TERM...Wednesday night through Monday
The Pacific Northwest storm system will traverse the northern
tier of the US today. This will promote continued westerly flow
which will push monsoon moisture present across northern Nye and
White Pine counties slightly further southeast. Models bring in a
West Coast trough Thursday which will aid in the northward
transport of monsoon moisture into the eastern half of the state
Thursday and into Friday. More favorable upper-level dynamics
ahead of the will be in place to generate stronger storms across
northern Nevada Thursday and Friday. These storms will also be wet
compared to the previous monsoonal push of moisture. Drier
conditions will return for the upcoming weekend as dry westerly
flow returns to the region shoving moisture to the east into the
Intermountain West. The combined influence of the expected troughs
and weakening of the high pressure ridge across the Southwest
could bring below normal temperatures to the state beginning next
week.

&&

.AVIATION...VFR conditions are expected for the next 24 hours for
all terminals. There will be some haze in west Central NV from
the fires in western NV but it will not a severe reduction in
visibility. There will be the threat of isolated showers and
thunderstorms near KELY during the afternoon. Localized strong
winds from downburst will be possible with the showers and
thunderstorms.

&&

.FIRE WEATHER...Isolated showers and thunderstorms will be
primarily confined to Zones 455 and 457 and 470 today through
Wednesday. A Fire Weather Watch is in effect for Tuesday across
Fire Zones 467 468 and 469 for wind/RH issues. There is a brief
resurgence of monsoon moisture expected Thursday and Friday as
another low pressure area moves through northern California. Some
storms could reach severe limits with outflow winds greater than
50 mph. These storms are expected to be mainly wet, reducing the
risk of a dry lighting event.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for Central and Western Humboldt County-Eastern Humboldt County
and Northwestern Elko County-Southwestern and Central Elko
County.

&&

92/99/99/92

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:32 PM PDTSpecial Weather StatementLKN28 min

Nearby

Red Flag Warnings in Nevada, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.